Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
36, 185 cms, 85kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Tried a few times over the past year, at 1 mg per day or 1mg three times per week
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
Several months, although with a few breaks.
How old were you, and WHEN (date) did you start the drug?
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
About two months
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Not tried anything yet
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Not had any blood tests yet, waiting to see specialist
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Going through a living hell.
Decided to take Finasteride in May 2017 due to some hair loss at the front of scalp and on top of head. The hair loss wasn’t even that bad (how stupid I feel now!) but I had heard that if you leave these things, you may not be able to grow the hair back so best to attack it early. So tried finasteride, I think 1mg per day for a month or so. I remember getting erectile dysfunction, which seemed to persist for several weeks and I remember Cialis did help. I thought it improved but perhaps not to 100% normal. I discontinued the medicine.
I decided to restart the medicine in Augusut/October 2017 (so a few months later) - I must have thought the ED was a bit better and I heard that the side effects tend to go away in time away even if you stay on the drug. I remember getting breast pain and stopping after several weeks. Cant remember about the ED but I presume it was generally alright. The breast pain stopped after the drug was stopped.
I tried minoxidil for several months but I didn’t feel it was really enough so decided to give finasteride another go in April 2018, 1mg three times per week. I hoped the lower dose would reduce the chance of breast pain, ED, etc. The breast pain came back but I thought (probably stupidly) that i would push through as it may get better but in last July 2018 I got very severe ED so stop the medicine. Didn’t think too much about it at first but slowly realised this was not like the previous ED - I was totally impotent. Perhaps able to get a sort of semi-erection, but I have not been able to have sex at all. Not once. And the erection just feels so strange and different to usual.
I tried Cialis - both on demand dose and a low dose of 5mg per day. There is some small improvement in the erection but basically the same. No way I could have sex and it needs constant stimulation. Never fully erect. The fact that my erections don’t improve significantly on Cialis really makes me think this is a hormonal thing of some kind, or something else - not the typical type of ED.
So it has now been 3.5 weeks since I discontinued the drug and I have been totally impotent. No change at all. It has literally been the scariest time of my life! Of course, I know that most sides are done in a few weeks. I am really hoping I am just being slow to respond and I one of the ones who gets better in a few months. But given there are been no improvement at all … I feel very worried.
I am super scared I won’t have a sex life. Its one thing to say I have ED but can have sex on Cialis and quite another to say I am totally impotent and can’t have sex at all. Just feeling devastated at the moment. Sex was a big part of my life before and I really love women! The idea that this has just gone … devastating.
Really hoping its not as bad as I think and things will get a bit better. Gonna see Dr Amr Raheem, Consultant Andrologist, on Wednesday. He is one of only two consultants lists on the Post Finasteride Syndrome Foundation of doctors in UK who apparently treats or at least has expertise on this condition. No idea if he will be any good but lets see. He will probably just say lets see how it all goes I imagine.
Any hope guys for me? Do you think I could still recover, at least to some kind of normalicy? I am totally devastated at the moment and recovering to like 60-80% at the moment would be like a dream! Just being able to have sex again is all I want! But the idea having to use things like injections or penile implants at 36 is just devastating. Those seem like the next step if claims isn’t working.
I feel like no one understands really, family and stuff. Can’t tell me friends. Just a totally shit time at the moment.
I plan to do blood tests, although I kind of expect them to be normal. So many people seem to have normal tests. I didn’t have a ‘crash’. Just sexual symptoms which continued after I stopped. My libido is fine so probably testosterone is fine. I do wonder about my oestrogen levels, given the breast pain. But that has gone now so I kind of expect all the hormones are back to normal. We will see, I’ll post the test results when I get them and also the advice from Dr Raheem.
Do do you think if there are hormones out of range on the test (like oestrogen), correcting them and I might stand a chance of getting some kind of normal-isn erection back?! Well, at least hard! Its not been hard for weeks now!
Hoping for a bit of hope and encouragement guys because feeling super low. It does sound like a lot of guys do show improvements. Full recoveries are probably rare-ish but do you think I can hope for some improvement? Of course, I know some guys never make any progress. I feel like that now, no movement at all on the ED front.
Not sure whether I should do something to try and kick start all this, like a medicine to treat any hormone imbalances (if the blood tests show any). If whether to just let the body adjust to all this and try to be healthy.